MAUDE Adverse Event Report: ZIMMER SURGICAL SA UNVERSAL MOD ELEC/BATT SGL TRIG HP; BONE/JOINT SURGICAL POWER TOOL MOTOR, ELECTRIC

ZIMMER SURGICAL SA UNVERSAL MOD ELEC/BATT SGL TRIG HP; BONE/JOINT SURGICAL POWER TOOL MOTOR, ELECTRIC
Catalog Number 89-8507-400-10
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign ¿ china.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during operation mod elec/batt sgl trig hp emits a slight amount of smoke.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d9, g1, g3, g6, h1, h2, h3, h6, h11.The reported event was confirmed by review of repair record.Review of the most recent repair record determined the wire connection was not tightened at the controller board level and there was a damaged heat shrink.Controller kit replaced and resolved the reported issue.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause has been identified as a design issue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
UNVERSAL MOD ELEC/BATT SGL TRIG HP
Common Device Name
BONE/JOINT SURGICAL POWER TOOL MOTOR, ELECTRIC
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ  CH-1228
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ   CH-1228
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key23165552
Report Number0008031000-2025-00167
Device Sequence Number9555247
Product Code HAB
UDI-Device Identifier00889024354609
UDI-Public(01)00889024354609(10)5015243
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number89-8507-400-10
Device Lot Number5015243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown